MAUDE Adverse Event Report: ABBOTT MEDICAL PROTEGE IPG, 16-CHANNEL RECHARGEABLE; Stimulator, Spinal-Cord, Totally Implanted For Pain Relief

ABBOTT MEDICAL PROTEGE IPG, 16-CHANNEL RECHARGEABLE; Stimulator, Spinal-Cord, Totally Implanted For Pain Relief
Model Number 3789
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 10/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient did not charge their ipg as recommended and the ipg became unable to communicate with external devices.As a result, surgical intervention may be pending to address the issue.
 
Additional Manufacturer Narrative
Date of event is estimated.
 
Additional Manufacturer Narrative
A review of documentation supplied with the implant states that the implant must be charged every 30 to 90 days to avoid battery depletion.Based on the information received, the cause of the reported incident is consistent with user error.
 
Event or Problem Description
It was reported patient underwent surgical intervention on (b)(6) 2026 wherein the ipg was explanted and replaced to address the issue.Therapy was restored post-op.

Brand Name
PROTEGE IPG, 16-CHANNEL RECHARGEABLE
Common Device Name
Stimulator, Spinal-Cord, Totally Implanted For Pain Relief
Manufacturer (Section D)
ABBOTT MEDICAL
6901 preston rd
plano TX 75024
Manufacturer (Section G)
ABBOTT MEDICAL
6901 preston rd
plano TX 75024
Manufacturer Contact
sara speyerer
6901 preston road
plano, TX 75024
+1(972)309-8000
MDR Report Key23583086
Report Number1627487-2025-05677
Device Sequence Number21226983
Product Code LGW
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P010032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/17/2018
Device Model Number3789
Device Catalogue Number3789
Device Lot Number5352026
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer01/28/2026
06/16/2026
09/02/2026
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date01/30/2026
07/09/2026
09/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/18/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCS ANCHOR 2X; SCS LEAD 2X
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight220 LB